MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFSS30
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Hypoxia (1918); Loss of consciousness (2418); Low Oxygen Saturation (2477)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the cuff to a smiths medical portex bivona flextend¿ tts¿ pediatric tracheostomy tube was found to be asymmetrical.The patient was noted to be unresponsive, dusky in appearance with an oxygen saturation in the 40's.The patient was required to be manually bagged by the nurse and an emergent tracheostomy (trach) change out was required.Upon inspection of the removed trach, the cuff was not symmetrical with it being inflated more on one side.The patient recovered with no further adverse effects.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7015351
Report Number3012307300-2017-02389
Device Sequence Number1410960
Product Code JOH
UDI-Device Identifier10351688518675
UDI-Public10351688518675
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date06/07/2022
Device Catalogue Number67PFSS30
Device Lot Number3445411
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MW5072800
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;